Alert archive / Colorado / Winter Storm Watches in 2016

Winter Storm Watch 6, NWS Pueblo, CO

April 14, 201615 counties in Colorado

NWS Pueblo, CO issued this winter storm watch at Apr 14, 2016, 5:03 AM MDT for 15 counties in Colorado. It took effect at Apr 15, 2016, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 14, 2016, 5:03 AM MDT (11:03 UTC)
In effect from
Apr 15, 2016, 12:00 PM MDT
Expired
Apr 14, 2016, 11:27 AM MDT
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 11.1 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2016-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2016-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
2594 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

001 
WWUS45 KPUB 141103
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
503 AM MDT THU APR 14 2016

COZ058>060-066-068-081-082-141915-
/O.NEW.KPUB.WS.A.0006.160415T1800Z-160417T1200Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...CLIMAX...LEADVILLE...BONANZA...NORTH PASS...
CUMBRES PASS...WOLF CREEK PASS...WOODLAND PARK...PIKES PEAK
503 AM MDT THU APR 14 2016

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT. 

* LOCATION...THE CONTINENTAL DIVIDE AND THE PIKES PEAK REGION
  ABOVE 7500 FEET.

* CAUSE AND TIMING...A LARGE...SLOW MOVING STORM SYSTEM WILL TRACK
  ACROSS THE AREA THIS WEEKEND...BRINGING PERIODS OF HEAVY SNOW
  TO THE REGION.

* SNOW ACCUMULATION...1 TO 2 FEET...WITH UP TO 3 FEET POSSIBLE ON
  TOP OF PIKES PEAK.

* IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF
  HEAVY SNOW...LOW VISIBILITIES AND ICY OR SNOW COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

COZ061>063-065-067-072>080-141915-
/O.NEW.KPUB.WS.A.0006.160416T0000Z-160417T1200Z/
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
INCLUDING...ALPINE...GRANITE...ST ELMO...SALIDA...BUENA VISTA...
SOUTH FORK...CREEDE...LA VETA PASS...PONCHA PASS...BLANCA PEAK...
CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...COALDALE...
COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...
SILVER CLIFF...WESTCLIFFE...RYE
503 AM MDT THU APR 14 2016

...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT. 

* LOCATION...THE LOWER EASTERN SLOPES ALONG THE CONTINENTAL
  DIVIDE...THE EASTERN MOUNTAIN RANGES...THE UPPER ARKANSAS VALLEY
  AND THE WET MOUNTAIN VALLEY.

* CAUSE AND TIMING...A LARGE...SLOW MOVING STORM SYSTEM WILL TRACK
  ACROSS THE AREA THIS WEEKEND...BRINGING PERIODS OF HEAVY SNOW TO
  THE REGION.

* SNOW ACCUMULATION...7 TO 14 INCHES.

* IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF
  HEAVY SNOW...LOW VISIBILITIES AND ICY OR SNOW COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
1 follow-up statement
569 
WWUS45 KPUB 141727
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1127 AM MDT THU APR 14 2016

COZ058>060-066-068-150130-
/O.UPG.KPUB.WS.A.0006.160415T1800Z-160417T1200Z/
/O.NEW.KPUB.WS.W.0006.160415T1800Z-160417T1200Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...LEADVILLE...BONANZA...NORTH PASS...
CUMBRES PASS...WOLF CREEK PASS
1127 AM MDT THU APR 14 2016

...WINTER STORM WARNING IN EFFECT FROM NOON FRIDAY TO 6 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON FRIDAY TO 6
AM MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* LOCATION...THE CONTINENTAL DIVIDE.

* CAUSE AND TIMING...A LARGE...SLOW MOVING STORM SYSTEM WILL 
  TRACK ACROSS THE AREA THIS WEEKEND...BRINGING PERIODS OF HEAVY 
  SNOW TO THE REGION. 

* SNOW ACCUMULATION...1 TO 3 FEET.

* WIND...NORTHEAST 15 TO 25 MPH.

* IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF 
  HEAVY SNOW...LOW VISIBILITIES AND ICY OR SNOW COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

COZ081-082-150130-
/O.UPG.KPUB.WS.A.0006.160415T1800Z-160417T1200Z/
/O.NEW.KPUB.WS.W.0006.160415T2100Z-160417T1200Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK
1127 AM MDT THU APR 14 2016

...WINTER STORM WARNING IN EFFECT FROM 3 PM FRIDAY TO 6 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 PM FRIDAY TO 6
AM MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* LOCATION...THE PIKES PEAK REGION ABOVE 7500 FEET.

* CAUSE AND TIMING...A LARGE...SLOW MOVING STORM SYSTEM WILL 
  TRACK ACROSS THE AREA THIS WEEKEND...BRINGING PERIODS OF HEAVY 
  SNOW TO THE REGION. 

* SNOW ACCUMULATION...1 TO 2 FEET...WITH UP TO 3 FEET POSSIBLE 
  ON TOP OF PIKES PEAK. 

* WIND...NORTHEAST 2O TO 40 MPH.

* IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF 
  HEAVY SNOW...LOW VISIBILITIES AND ICY OR SNOW COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

COZ061>063-065-067-072>080-150130-
/O.UPG.KPUB.WS.A.0006.160416T0000Z-160417T1200Z/
/O.NEW.KPUB.WS.W.0006.160416T0000Z-160417T1200Z/
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
INCLUDING...ALPINE...GRANITE...ST ELMO...SALIDA...BUENA VISTA...
SOUTH FORK...CREEDE...LA VETA PASS...PONCHA PASS...BLANCA PEAK...
CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...COALDALE...
COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...
SILVER CLIFF...WESTCLIFFE...RYE
1127 AM MDT THU APR 14 2016

...WINTER STORM WARNING IN EFFECT FROM 6 PM FRIDAY TO 6 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM FRIDAY TO 6
AM MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* LOCATION...THE LOWER EASTERN SLOPES ALONG THE CONTINENTAL 
  DIVIDE...THE EASTERN MOUNTAIN RANGES...THE UPPER ARKANSAS 
  VALLEY AND THE WET MOUNTAIN VALLEY. 

* CAUSE AND TIMING...A LARGE...SLOW MOVING STORM SYSTEM WILL 
  TRACK ACROSS THE AREA THIS WEEKEND...BRINGING PERIODS OF HEAVY 
  SNOW TO THE REGION. 

* SNOW ACCUMULATION...1 TO 2 FEET.

* WIND...NORTHEAST 10 TO 25 MPH.

* IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF 
  HEAVY SNOW...LOW VISIBILITIES AND ICY OR SNOW COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

COZ084-150130-
/O.NEW.KPUB.WS.A.0007.160416T0600Z-160417T1200Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...BLACK FOREST
1127 AM MDT THU APR 14 2016

...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
LATE SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE
SATURDAY NIGHT. 

* LOCATION...NORTHERN EL PASO COUNTY.

* CAUSE AND TIMING...A LARGE...SLOW MOVING STORM SYSTEM WILL 
  TRACK ACROSS THE AREA THIS WEEKEND...BRINGING PERIODS OF HEAVY 
  SNOW TO THE REGION. 

* SNOW ACCUMULATION...8 TO 12 INCHES POSSIBLE.

* WIND...NORTHEAST 10 TO 20 MPH WITH GUSTS TO 40 MPH SATURDAY
  MORNING.

* IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF
  HEAVY SNOW...LOW VISIBILITIES AND ICY OR SNOW COVERED ROADS.
 PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

COZ069>071-083-087-088-150130-
/O.NEW.KPUB.WS.A.0007.160416T1200Z-160417T1200Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA...CANON CITY...PENROSE...WALSENBURG...
TRINIDAD
1127 AM MDT THU APR 14 2016

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT. 

* LOCATION...THE SAN LUIS VALLEY...EASTERN FREMONT
  COUNTY...HUERFANO COUNTY...AND WESTERN LAS ANIMAS COUNTY.

* CAUSE AND TIMING...A LARGE...SLOW MOVING STORM SYSTEM WILL 
  TRACK ACROSS THE AREA THIS WEEKEND...BRINGING PERIODS OF HEAVY 
  SNOW TO THE REGION. 

* SNOW ACCUMULATION...6 TO 10 INCHES.

* WIND...NORTHEAST 10-25 MPH.

* IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF 
  HEAVY SNOW...LOW VISIBILITIES AND ICY OR SNOW COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Apr 14, 4:43 AM MDT, 20 minutes earlier.

Area forecast discussion, Apr 14, 4:43 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
443 AM MDT THU APR 14 2016

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 343 AM MDT THU APR 14 2016

...CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF THE SE PLAINS
THIS AFTERNOON...

CURRENTLY...HIGH PRESSURE HAS MOVED OFF INTO THE CENTRAL PLAINS WITH
INCREASING WESTERLY FLOW SPREADING ACROSS COLORADO.  THIS HAS
ALLOWED FOR MIXING OF WESTERLY FLOW AT THE SURFACE AND KEPT
OVERNIGHT TEMPERATURES MILD...WITH GENERALLY 40S ACROSS THE LOWER
ELEVATIONS.  DRY CONDITIONS PREVAIL WITH WAVE CLOUD ACTIVITY IN THE
LEE OF THE EASTERN MOUNTAINS.

TODAY...A STRONG UPPER LEVEL STORM SYSTEM IS FORECAST TO MOVE INTO
THE PACIFIC NORTHWEST BY THIS AFTERNOON.  THIS WILL FORCE STRONG
SOUTHWESTERLY FLOW ACROSS COLORADO.  MIXING OF THE SOUTHWESTERLY
FLOW WILL ALLOW FOR STRONG SOUTHWEST SURFACE WINDS TO DEVELOP ACROSS
THE PLAINS...AND FOR AFTERNOON HIGH TEMPERATURES TO WARM INTO THE
UPPER 70S TO LOWER 80S ACROSS THE PLAINS.  THIS WILL ALSO HELP
PRODUCE VERY DANGEROUS FIRE WEATHER CONDITIONS ACROSS PORTIONS OF
THE PLAINS.  ANY OUTDOOR BURNING IS HIGHLY DISCOURAGED FOR THIS
AFTERNOON.

THE MAIN FORECAST CHALLENGE FOR TODAY WILL BE THE POTENTIAL FOR
THUNDERSTORM DEVELOPMENT NEAR THE KANSAS BORDER.  FLOW IS FORECAST
TO BE MORE SOUTHERLY WITH MODEST MOISTURE POOLING OVER OUR FAR
EASTERN COUNTIES.  THE NAM...NAM 4KM AND NSSL WRF ALL DEVELOP
ISOLATED THUNDERSTORMS OVER BACA AND PROWERS COUNTIES BY 3 PM AND
QUICKLY MOVE IT OFF INTO WESTERN KANSAS BY 6 PM.  THERE MAY BE
ENOUGH INSTABILITY AND SHEAR FOR ANY STORMS THAT DEVELOP TO BECOME
STRONG WITH HALF INCH HAIL AND 50 MPH WIND GUSTS.  IT SHOULD BE
NOTED THAT A NUMBER OF THE HIGH-RES SOLUTIONS DO NOT DEVELOP
CONVECTION AND KEEP THE SOUTHEAST PLAINS DRY.  THIS WILL NEED TO BE
MONITORED.

OVER THE MOUNTAINS...ENERGY EMBEDDED IN THE SOUTHWEST FLOW WILL MOVE
ACROSS COLORADO THIS AFTERNOON.  EXPECTED SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP ALONG THE CONTINENTAL DIVIDE...AND SPREAD
NORTHEAST INTO THE PALMER DIVIDE REGION BY THIS EVENING.  THE
GREATEST CONCENTRATION OF SHOWER ACTIVITY LOOKS TO BE OVER THE
CENTRAL MOUNTAINS.  PEA SIZE HAIL AND LIGHTNING WILL BE THE PRIMARY
THREATS.  SNOW LEVELS WILL BE HIGH WITH AN INCH OR TWO POSSIBLE OVER
THE CENTRAL MOUNTAIN PEAKS.

TONIGHT...THE UPPER LEVEL LOW WILL TRACK SOUTHEAST INTO NORTHERN
NEVADA BY FRIDAY MORNING.  SOUTHWEST FLOW WITH EMBEDDED ENERGY WILL
CONTINUE TO MOVE ACROSS SOUTHERN COLORADO THROUGH THE OVERNIGHT
HOURS.  THIS WILL LIKELY KEEP SHOWER ACTIVITY GOING ALONG THE
CONTINENTAL DIVIDE THROUGH MUCH OF THE OVERNIGHT HOURS.  SNOW LEVELS
WILL REMAIN HIGH WITH THE PEAKS SEEING MINOR ACCUMULATIONS.  DRY
CONDITIONS ARE EXPECTED TO PREVAIL ACROSS THE PLAINS ONCE SHOWERS
OVER THE PALMER DIVIDE MOVE AWAY AND DISSIPATE...AND IF ANY
THUNDERSTORMS FORM OVER THE FAR SOUTHEAST PLAINS MOVE INTO KANSAS.
ELEVATED SURFACE WINDS AND CLOUD COVER WILL KEEP OVERNIGHT LOWS ON
THE MILD SIDE WITH 40S AND 50S ACROSS THE REGION.  MOZLEY

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 343 AM MDT THU APR 14 2016

...BIG STORM REMAINS ON TRACK...

FRIDAY AFTERNOON...THE LARGE UPPER LOW PRESSURE AREA HEADED OUR
WAY WILL DROP INTO NORTH CENTRAL ARIZONA AND REALLY START TO
GET THINGS GOING. AS THE LOW DROPS INTO THIS POSITION FRIDAY
AFTERNOON...SNOW WILL RAMP UP ALONG THE CONTINENTAL DIVIDE.
PRECIPITATION WILL ALSO START UP OVER THE PIKES PEAK REGION
FRIDAY AFTERNOON...PRIMARILY AS RAIN BELOW 8000 FEET AND SNOW
ABOVE. A WINTER STORM WATCH IS NOW IN EFFECT FOR THE CONTINENTAL
DIVIDE AND TELLER COUNTY BEGINNING AT NOON ON FRIDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PLAINS
FRIDAY AFTERNOON...PRIMARILY ACROSS NORTHERN EL PASO COUNTY ALONG
A COLD FRONT...AND ACROSS THE FAR EASTERN PLAINS ALONG A DRYLINE.
THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR
SEVERE WEATHER. TORNADOES...LARGE HAIL AND STRONG WINDS WILL ALL
BE POSSIBLE.

FRIDAY NIGHT...THE UPPER LOW WILL MOVE INTO NORTHWEST NEW MEXICO.
AS IT DOES SO...MOISTURE AND LIFT WILL INCREASE OVER COLORADO...
CAUSING PRECIPITATION TO EXPAND AND INCREASE. A WINTER STORM
WATCH GOES INTO EFFECT FOR THE REST OF THE MOUNTAINS ALONG WITH
THE UPPER ARKANSAS AND WET MOUNTAIN VALLEYS FRIDAY EVENING.
PRECIPIATION WILL BE INCREASING ELSEWHERE AS WELL...WITH SNOW
LEVELS STARTING OUT AROUND 7500 FEET FRIDAY EVENING...DROPPING TO
AROUND 6500 FEET BY SATURDAY MORNING. PERIODS OF HEAVY...WET SNOW
WILL BE POSSIBLE ABOVE THE SNOW LEVEL...BUT ACCUMULATIONS WILL BE
LIMITED BY THE TEMPERATURES AT THE LOWEST LEVELS. EVENING SEVERE
STORMS WILL BE POSSIBLE OVER NORTHERN EL PASO COUNTY ALONG THE
COLD FRONT AND OVER THE FAR EASTERN PLAINS ALONG THE DRY LINE.
PERIODS OF HEAVY RAIN WILL BE POSSIBLE OVER THE EASTERN PLAINS AS
STORMS TRAIN FROM SOUTH TO NORTH ACROSS THE AREA...MAINLY TO THE
EAST OF LA JUNTA.

ON SATURDAY...THE UPPER LOW WILL REMAIN PRETTY MUCH STATIONARY
OVER NORTHWEST NEW MEXICO. THIS WILL KEEP THE CONVEYOR BELT OF
MOISTURE MOVING AROUND THE LOW HEADED INTO SOUTHERN COLORADO.
HEAVY SNOW WILL CONTINUE IN THE MOUNTAINS AND HIGH VALLEYS...
POSSIBLY ENCOMPASSING MOST OF THE SAN LUIS VALLEY AS WELL. NO
HIGHLIGHTS ARE CURRENTLY IN EFFECT FOR THE VALLEY BUT SOME MAY
EVENTUALLY BE NEEDED. ACROSS THE LOWER ELEVATIONS...PERIODS OF
RAIN...HEAVY AT TIMES...WILL CONTINUE. SOME SEVERE THREAT WILL
CONTINUE ACROSS THE FAR EASTERN PLAINS. SNOW LEVELS WILL START OUT
AROUND 6500 FEET EARLY IN THE DAY AND EDGE DOWN GRADUALLY TO
AROUND 5000 FEET BY SATURDAY EVENING. HEAVY WET SNOW WILL BE
POSSIBLE ABOVE THE SNOW LEVEL. HIGHLIGHTS FOR HEAVY SNOW MAY NEED
TO BE EXPANDED ACROSS THE LOWER ELEVATIONS TO ACCOUNT FOR THE
LOWERING SNOW LEVEL.

SATURDAY NIGHT INTO SUNDAY...THE UPPER LOW WILL BEGIN TO GRADUALLY
FILL AND WEAKEN. SATURDAY NIGHT STILL LOOKS PRETTY WET ACROSS MOST
OF THE AREA...BUT MOST ACTIVITY STARTS TO SHIFT TO THE NORTH AND
EAST AFTER MIDNIGHT. THE POTENTIAL FOR STRONG STORMS PRODUCING
HEAVY RAIN...AND POSSIBLY SEVERE WEATHER...WILL CONTINUE RIGHT
ALONG THE EASTERN COLORADO BORDER AREA SATURDAY NIGHT. ON
SUNDAY...PRECIPITATION WILL LIKELY SHIFT MAINLY TO THE NORTH OF
THE AREA...ESPECIALLY DURING THE AFTERNOON LEAVING JUST SCATTERED
SHOWERY PRECIPITATION AS WE HEAD INTO THE EVENING.

MONDAY THROUGH WEDNESDAY...THE LARGE UPPER LOW CONTINUES TO LINGER
OVER THE AREA...GENERALLY FILLING AND WEAKENING WITH TIME. INSTABILITY
AND MOISTURE ASSOCIATED WITH THE LOW WILL KEEP SHOWERS AND THUNDERSTORMS
IN THE FORECAST THROUGH WEDNESDAY...MAINLY AS THINGS HEAT UP DURING
THE AFTERNOON HOURS. SNOW LEVELS WILL BE AROUND 6000 FEET MONDAY...
8000 FEET TUESDAY...AND 10000 FEET BY WEDNESDAY.

PLENTY OF ACTIVE WEATHER THIS WEEKEND. STAY ABREAST OF THE LATEST
WATCHES AND WARNINGS AND HAVE PLANS IN PLACE SHOULD HAZARDOUS
WEATHER HIT YOUR AREA.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 343 AM MDT THU APR 14 2016

VFR CONDITIONS AT ALL THREE TERMINALS THROUGH THE NEXT 24 HOURS.
STRONG SOUTHERLY TO SOUTHWESTERLY WINDS GUSTING TO NEAR 25 KTS ARE
EXPECTED THIS AFTERNOON ACROSS THE REGION.  SHOWERS AND
THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS BUT DO NOT LOOK TO
IMPACT KALS OR KCOS AT THIS TIME.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
COZ227>235.

WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR COZ058>060-066-068-081-082.

WINTER STORM WATCH FROM FRIDAY EVENING THROUGH LATE SATURDAY
NIGHT FOR COZ061>063-065-067-072>080.

&&

SHORT TERM...MOZLEY
LONG TERM...LW
AVIATION...MOZLEY
Hazardous weather outlook, Apr 13, 7:06 PM MDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
706 PM MDT WED APR 13 2016

COZ058>089-093>099-150115-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
706 PM MDT WED APR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A LARGE STORM SYSTEM WILL BRING MULTIPLE WEATHER HAZARDS TO THE
REGION THURSDAY THROUGH SATURDAY.  SNOW WILL BEGIN FALLING IN THE
MOUNTAINS THURSDAY AND FRIDAY...WITH RAIN...SNOW...THUNDERSTORMS AND
POSSIBLE SEVERE WEATHER SPREADING ONTO THE PLAINS LATE FRIDAY
THROUGH SATURDAY.

HEAVY SNOW WILL BE POSSIBLE IN THE MOUNTAINS DURING THIS PERIOD.
OVER THE LOWER ELEVATIONS...SNOW LEVELS WILL START HIGH INITIALLY
BUT WILL LOWER TO NEAR 5000 FEET BY LATE SATURDAY.  SIGNIFICANT SNOW
ACCUMULATIONS WILL BE POSSIBLE ABOVE THE SNOW LEVEL.

SEVERE WEATHER MAY DEVELOP ALONG A COLD FRONT OVER NORTHERN EL PASO
COUNTY...AND ALONG A DRYLINE NEAR THE KANSAS BORDER...FRIDAY
AFTERNOON AND EVENING.  SEVERE WEATHER MAY DEVELOP NEAR THE KANSAS
BORDER AGAIN SATURDAY AFTERNOON AND EVENING IF THE DRYLINE IS STILL
NEARBY. LARGE HAIL AND TORNADOES WILL BE POSSIBLE FROM ANY SEVERE
STORMS THAT DEVELOP FRIDAY THROUGH SATURDAY.

ANOTHER CONCERN DURING THE PERIOD WILL BE FIRE DANGER.  GUSTY WINDS
AND LOW HUMIDITIES WILL BRING HIGH FIRE DANGER TO PARTS OF THE
PLAINS THURSDAY AND AGAIN ON FRIDAY.  OUTDOOR BURNING AND ANY OTHER
ACTIVITIES THAT COULD START AN UNCONTROLLED BURN SHOULD BE POSTPONED
DURING THIS PERIOD.

MOST AREAS WILL SEE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH
SATURDAY.  ASIDE FROM THE SEVERE WEATHER THREAT OVER PARTS OF EL
PASO COUNTY AND THE FAR SOUTHEAST PLAINS...THE PRIMARY STORM THREATS
WILL BE LIGHTNING...WIND GUSTS TO 50 MPH...LOCALLY HEAVY RAIN OR
SNOW AND SMALL HAIL.

THE INTENSITY AND COVERAGE OF PRECIPITATION ACROSS SOUTHERN COLORADO
WILL START TO DECREASE BY SUNDAY AFTERNOON.  HOWEVER...THERE WILL
STILL BE A CHANCE FOR DAILY SHOWERS AND THUNDERSTORMS PRODUCING
LIGHTNING...WIND GUSTS UP TO 40 MPH...LOCAL SNOW ACCUMULATIONS
AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 11:27 AM MDTWinter Storm WatchPUBAlamosa, Conejos, Costilla, Custer, El Paso, Fremont and 5 more23 hr
Apr 14, 11:27 AM MDTWinter Storm WarningPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more64 hr
Apr 14, 3:02 PM MDTRed Flag WarningPUBHuerfano, Las Animas23 hr

Nearby

Winter Storm Watches in Colorado, 2016Every winter storm watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.